Alert archive / California / Wind Advisories in 2009
Wind Advisory 15, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 15, 2009, 2:20 PM PST for Los Angeles County, California. It took effect at Feb 16, 2009, 3:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2009, 2:20 PM PST (22:20 UTC)
- In effect from
- Feb 16, 2009, 3:00 AM PST
- Expired
- Feb 16, 2009, 1:30 PM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:10 PM PST, 10 minutes earlier.
Area forecast discussion, Feb 15, 2:10 PM PST, 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 210 PM PST SUN FEB 15 2009 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...12Z NAM/GFS CAME IN SINGING PRETTY MUCH THE SAME TUNE THROUGH THE PERIOD...WITH THE GFS A TOUCH FASTER PUSHING THE FRONT THROUGH ON MONDAY. SO...THE DISTRICT CAN BRACE FOR A SIGNIFICANT WIND AND PRECIPITATION EVENT TONIGHT THROUGH MONDAY EVENING. FIRST FOR THE WINDS. 30 AGL WINDS ON BOTH MODELS RANGE BETWEEN 30 AND 55 KNOTS FROM THE SOUTHEAST TONIGHT THROUGH MONDAY. SO... AS THE FRONT MOVES THROUGH...SIGNIFICANT WINDS CAN BE EXPECTED. AT THIS TIME...WILL EXPECT WARNING LEVEL WINDS ACROSS SLO/SBA COUNTIES TONIGHT THROUGH MONDAY MORNING. SO...HAVE UPGRADED HIGH WIND WATCHES TO WARNINGS FOR THOSE ZONES. SOUTH OF POINT CONCEPTION...EXPECT WARNING LEVEL WINDS ACROSS THE VTU/LAX MOUNTAINS. THESE WARNING LEVEL WINDS WILL BE HANDLED BY WINTER STORM WARNING. FOR THE SANTA MONICA MOUNTAINS AND THE SANTA CLARITA VALLEY...WILL ALSO GO WITH HIGH WIND WARNINGS AS THOSE AREAS ARE ELEVATED ENOUGH TO RECEIVE FULL BRUNT OF SOUTHEAST WINDS. FOR THE LOWER VALLEYS AND COASTAL AREAS... WILL ISSUE STRONG WIND ADVISORIES. AS FOR PRECIP...THIS SYSTEM HAS ALL THE INGREDIENTS TO PRODUCE SIGNIFICANT RAINFALL ACROSS THE AREA...INCLUDING STRONG SOUTHEAST WINDS AND GOOD JET DYNAMICS. CURRENT QPF FORECASTS OF 1-3 INCHES FOR COASTS/VALLEYS...AND 2-5 INCHES IN THE FOOTHILLS/MOUNTAINS LOOKS FINE AT THIS TIME. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN THE MORE FAVORED SOUTH-FACING SLOPES TONIGHT AND MONDAY. WITH THE JET DYNAMICS...THE POTENTIAL EXISTS FOR SOME THUNDERSTORM ACTIVITY TONIGHT THROUGH MONDAY EVENING. WILL KEEP MENTION OF SLIGHT CHANCE THUNDER IN THE AFTERNOON ZONE PACKAGE. WITH SUCH RAINFALL POTENTIAL FLASH FLOODING WILL BE A CONCERN FOR ALL AREAS...NOT JUST BURN AREAS. SO...WILL ISSUE FLASH FLOOD WATCH FOR ALL AREAS...BUT INTERIOR SLO/SBA VALLEYS AND THE ANTELOPE VALLEY. SNOW LEVELS WILL REMAIN AROUND 4500 TO 5000 FEET THROUGH TONIGHT...BUT WILL DROP TO BETWEEN 3500 AND 4000 FEET MONDAY AFTERNOON AND EVENING. DUE TO THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION AND GUSTY SOUTHEAST WINDS...WINTER STORM WARNINGS WILL REMAIN FOR THE SBA/VTU/LAX COUNTY MOUNTAINS. BY MONDAY NIGHT AND TUESDAY...THE FRONT WILL BE EAST OF THE AREA. HOWEVER...THE COMBO OF CYCLONIC FLOW AND AMPLE MOISTURE WILL KEEP A SHOWER THREAT ACROSS THE ENTIRE AREA THROUGH TUESDAY NIGHT. ON WEDNESDAY...MODELS INDICATE AN UPPER RIDGE WILL BUILD OVER THE AREA. THIS SHOULD KEEP THINGS DRY AND ALLOW TEMPS TO REBOUND A FEW DEGREES. .LONG TERM (THURSDAY THROUGH SUNDAY)...12Z ECMWF AND GFS IN GOOD AGREEMENT THROUGH FRIDAY...AS UPPER RIDGE REMAINS OVER THE AREA. THIS PATTERN WILL PRODUCE DRY CONDITIONS THROUGH FRIDAY WITH TEMPS ACTUALLY AROUND SEASONAL NORMS. ON SATURDAY AND SUNDAY...THE UPPER RIDGE BREAKS DOWN. WITH THE RIDGE BREAKING DOWN...THE POTENTIAL EXISTS FOR THE TAIL END OF A WEAK FRONT TO SWEEP ACROSS SLO/SBA COUNTIES. CONFIDENCE WITH THIS POSSIBILITY IS LOW. SO...FOR SATURDAY/SUNDAY...WILL INDICATE A SLIGHT CHANCE OF RAIN FOR SLO/SBA COUNTIES...AND KEEP VTU/LAX COUNTIES DRY. && .AVIATION...15/1800Z UPPER LEVEL TROUGH UPSTREAM WILL APPROACH THE AREA THROUGH THE PERIOD. STRONG UPPER LEVEL SOUTHWEST FLOW OVER THE AREA WILL PREVAIL. FREEZING LEVEL WAS AROUND 8KFT THIS MORNING AND WILL DESCEND APPROXIMATELY 3KFT MIDDAY MONDAY. A WEAK TO MODERATE SOUTHERLY PRESSURE GRADIENT WILL BECOME STRONG IN THE EVENING AND PERSIST THROUGH MONDAY. KLAX...IT IS VERY LIKELY MID/UPPER LEVEL CIGS WILL DESCEND TO 030 AROUND 10Z AND CONTINUE TO DESCEND TO 015 THROUGH 16/19Z. IT IS VERY LIKELY MODERATE SOUTHEAST WINDS WILL DEVELOP AROUND 16/19Z. KBUR...IT IS VERY LIKELY MID/UPPER LEVEL CIGS WILL DESCEND TO 025 AND MODERATE SOUTHEAST WINDS WILL DEVELOP AROUND 10Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...THOMPSON AVIATION...30 WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 15, 6:00 AM PST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN FEB 15 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-161400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN FEB 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A POWERFUL PACIFIC STORM WILL MOVE INTO THE CENTRAL COAST LATER THIS MORNING AND THEN WILL SPREAD SOUTH AND EAST...REACHING L.A. COUNTY AFTER MIDNIGHT. THIS STORM WILL PRODUCE A MULTITUDE OF HAZARDS INCLUDING DANGEROUS WIND GUSTS TO 65 MPH...INTENSE RAINFALL CAPABLE OF PRODUCING FLASH FLOODING...THUNDERSTORMS WITH VERY STRONG WIND GUSTS AND DEADLY LIGHTNING...AND IN THE MOUNTAINS ABOVE 5500 FEET HEAVY SNOW WITH NEAR ZERO VISIBILITIES. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE POWERFUL PACIFIC STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA MONDAY FINALLY EXITING LOS ANGELES COUNTY LATE IN THE EVENING. THIS STORM WILL PRODUCE A MULTITUDE OF HAZARDS INCLUDING DANGEROUS WIND GUSTS TO 65 MPH...INTENSE RAINFALL CAPABLE OF PRODUCING FLASH FLOODING...THUNDERSTORMS WITH VERY STRONG WIND GUSTS AND DEADLY LIGHTNING...AND IN THE MOUNTAINS ABOVE 5500 FEET HEAVY SNOW WITH NEAR ZERO VISIBILITIES. SCATTERED SHOWERS WILL CONTINUE TUESDAY WITH SNOW LEVELS AS LOW AS 3500 FEET. HAZARD FREE WEATHER IS FORECAST FROM WEDNESDAY INTO SATURDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
In the hours before
Local storm report, Feb 15, 1:36 PM PST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
136 PM PST SUN FEB 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM NON-TSTM WND DMG 5 SE PISMO BEACH 35.07N 120.58W
02/15/2009 SAN LUIS OBISPO CA LAW ENFORCEMENT
TREE AND POWER LINES DOWN IN ARROYO GRANDE.
&&
HALLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 8:48 PM PST | Small Craft Advisory | LOX | 12 hr | |
| Feb 15, 3:33 AM PST | High Wind Watch | LOX | Los Angeles, Santa Barbara | 11 hr |
| Feb 15, 3:33 AM PST | Wind Advisory | LOX | Santa Barbara | 34 hr |
| Feb 15, 4:43 AM PST | Winter Storm Warning | LOX | 53 hr | |
| Feb 15, 7:37 AM PST | Marine Weather Statement | LOX | 36 hr | |
| Feb 15, 1:57 PM PST | Coastal Flood Statement | LOX | 34 hr | |
| Feb 15, 1:57 PM PST | High Surf Advisory | LOX | 25 hr | |
| Feb 15, 2:20 PM PST | High Wind Warning | LOX | Los Angeles, Santa Barbara | 23 hr |
| Feb 15, 3:17 PM PST | Flash Flood Watch | LOX | Los Angeles | 27 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.